Alert archive / Connecticut / Flash Flood Warnings in 2014
Flash Flood Warning 31, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Aug 1, 2014, 3:29 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 3:29 PM EDT (19:29 UTC)
- Expired
- Aug 1, 2014, 5:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Boston radar (KBOX), 107 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
799
WGUS51 KBOX 011929
FFWBOX
CTC013-012130-
/O.NEW.KBOX.FF.W.0031.140801T1929Z-140801T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
329 PM EDT FRI AUG 1 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 530 PM EDT
* AT 327 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
TORRENTIAL RAINFALL NEAR BOLTON...CLOSE TO THE HARTFORD AND
TOLLAND COUNTY LINE. RAINFALL TOTALS OF UP TO 3 INCHES IN A SHORT
TIME WILL CAUSE RAPID FLOODING OF ROADS...UNDERPASSES AND OTHER
POOR DRAINAGE AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VERNON...COVENTRY...HEBRON...BOLTON AND ANDOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY.
&&
LAT...LON 4183 7236 4173 7233 4171 7246 4176 7247
4181 7247
$$
JWERND2 follow-up statements
723
WGUS71 KBOX 012004
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT FRI AUG 1 2014
CTC013-012130-
/O.CON.KBOX.FF.W.0031.000000T0000Z-140801T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOLLAND CT-
404 PM EDT FRI AUG 1 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
WESTERN TOLLAND COUNTY...
AT 402 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN IN THE BOLTON AREA. A SPOTTER IN BOLTON REPORTED 1.70
INCHES OF RAIN IN ONE HOUR AND TWENTY MINUTES.
ANOTHER ONE TO TWO INCHES OF RAIN IS LIKELY IN WESTERN TOLLAND
COUNTY BEFORE 530 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAPID AND POTENTIALLY LIFE THREATENING FLOODING OF STREETS AND
UNDERPASSES IS IMMINENT. DO NOT DRIVE THROUGH FLOODED ROADS AND FIND
ALTERNATE ROUTES.
&&
LAT...LON 4183 7236 4173 7233 4171 7246 4176 7247
4181 7247
$$
JWD110
WGUS71 KBOX 012110
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT FRI AUG 1 2014
CTC013-012119-
/O.CAN.KBOX.FF.W.0031.000000T0000Z-140801T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOLLAND CT-
510 PM EDT FRI AUG 1 2014
...THE FLASH FLOOD WARNING FOR WESTERN TOLLAND COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT TO TOLLAND COUNTY.
&&
LAT...LON 4183 7236 4173 7233 4171 7246 4176 7247
4181 7247
$$
JWDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:04 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 1, 2:04 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 204 PM EDT FRI AUG 1 2014 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. LOW PRESSURE WILL LIKELY BRING A PERIOD OF STEADY RAIN TO AT LEAST SOUTHEAST NEW ENGLAND ON SATURDAY WITH PERHAPS JUST A FEW SPOT SHOWERS AROUND ON SUNDAY. SEASONABLE WEATHER IS EXPECTED EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 130 PM UPDATE...SCATTERED SHOWERS AND ISOLATED TSTMS HAVE DEVELOPED ACROSS THE INTERIOR MORE OR LESS ALONG THE PATTERN ADVERTIZED BY THE HRRR. SUFFICIENT INSTABILITY AND WEAK SHORT WAVE TROF SEEN IN WATER VAPOR IMAGERY HELPING TO SET OFF THE SCATTERED CONVECTION. WIND SHEAR IS RELATIVELY LOW AND SO NOT TOO LIKELY TO SEE SEVERE...ALTHOUGH WILL NEED TO BE ON THE LOOKOUT FOR THE RISK OF A HIGHLY LOCALIZED PULSE STORM. AREA OF GREATEST INSTABILITY THIS AFTERNOON ANTICIPATED TO BE BOUNDED BY AREA ALONG AND TO RIGHT OF LWM-BED-IJD-HFD-BAF-ORE-AFN-MHT LINE. BRIEF HEAVY DOWNPOURS POSSIBLE WITH SOME STORMS. WITNESSED DUAL POL RAFL RATE UP TO 1.5 INCHES/HOUR WITH STORM THAT PASSED ACROSS HOLYOKE. TEMPS STILL LOOK ON TRACK FROM MID MORNING UPDATE EXCEPT WHERE LOCAL COOLING IN VICINITY OF CONVECTION. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... ***A PERIOD OF STEADY RAIN APPEARS LIKELY ON SATURDAY FOR AT LEAST THE SOUTHEAST NEW ENGLAND*** TONIGHT... ANY LEFT OVER SHOWERS/ISOLATED THUNDERSTORMS SHOULD DIMINISH EARLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. OTHERWISE...EXPECT MUCH OF THE NIGHT TO BE DRY WITH MORE PATCHY FOG DEVELOPING LATE IN THE TYPICALLY PRONE LOCATIONS. A WAVE OF LOW PRESSURE WORKING UP ALONG A STALLED BOUNDARY TO OUR EAST MAY ALLOW RAIN TO OVERSPREAD SOUTHERN SECTIONS TOWARDS DAYBREAK SATURDAY. SATURDAY... A WAVE OF LOW PRESSURE AND ITS ASSOCIATED TROPICAL MOISTURE WILL WORK NORTHWARD ALONG A STALLED BOUNDARY TO OUR EAST. GIVEN WEAK BAROCLINICITY THIS TIME OF YEAR...THE MODELS OFTEN STRUGGLE WITH THE PLACEMENT/TIMING OF PRECIPITATION SHIELDS. THIS CASE IS NO EXCEPTION...AS THE MODELS HAVE BEEN ALL OVER THE PLACE IN THE LAST 48 HOURS. WE DO THINK THAT AT LEAST SOUTHEAST SECTIONS WILL SEE A PERIOD OF STEADY RAIN WITH SOME SCATTERED SHOWERS FURTHER BACK INTO THE INTERIOR. PWATS WILL APPROACH 2 INCHES IN OUR SOUTHEAST SECTIONS...SO SOME LOCALLY HEAVY RAINFALL IS POSSIBLE ALONG PORTIONS OF THE SOUTHEAST NEW ENGLAND COAST. INSTABILITY IS VERY LIMITED...SO DID NOT INCLUDE ANY THUNDER IN THE FORECAST. ALL IN ALL...WE HAVE LOW CONFIDENCE IN THE LOCATION/TIMING OF THE RAIN SHIELD ON SATURDAY. HOWEVER...WE DO THINK AT LEAST THE SOUTHEAST NEW ENGLAND COAST WILL SEE A PERIOD OF STEADY RAIN WHICH MAY BE HEAVY FOR A TIME. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... HIGHLIGHTS... * SHOWERS AND THUNDERSTORMS POSSIBLE EARLY NEXT WEEK THE MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM. HOWEVER...THERE ARE DEFINITELY DIFFERENCES BOTH IN THE DETAILS AND ALSO IN PARTS OF THE SYNOPTIC PATTERN...PARTICULARLY AROUND THE POTENTIAL SYSTEM FOR THE WEEKEND. USED A BLEND OF AVAILABLE GUIDANCE FOR MUCH OF THE FORECAST. SATURDAY NIGHT AND SUNDAY...A STATIONARY FRONT OFF THE COAST SHIFTS WEST OVER SOUTHERN NEW ENGLAND. COMBINED WITH AN INCREASE IN SUBTROPICAL MOISTURE...EXPECT A FAIRLY STEADY RAINFALL ACROSS AT LEAST A PORTION OF SOUTHERN NEW ENGLAND THROUGH PART OF THIS TIME. THERE ARE STILL DIFFERENCES IN THE MODELS BOTH IN THE WESTWARD EXTENT OF THE FRONT AND IN THE TIMING SO RAIN IS POSSIBLE THROUGHOUT THIS TIME PERIOD AND ACROSS THE REGION. HOWEVER...THE HIGHEST LIKELIHOOD FOR RAIN IS ALONG THE SOUTH COAST...RI...AND SE MA. THE NAM INDICATES ENOUGH INSTABILITY FOR SOME ISOLATED THUNDER...BUT IT IS ALONE IN FORECASTING THAT SO WILL LEAVE IT OUT FOR THE TIME BEING. MONDAY AND TUESDAY...STATIONARY FRONT SLOWLY SHIFTS BACK OFFSHORE BRINGING AN END TO THE STEADY RAINFALL. HOWEVER...LOW PRESSURE MOVING THROUGH QUEBEC WILL BRING A COLD FRONT TOWARDS SOUTHERN NEW ENGLAND. EXPECT THE POSSIBILITY FOR SHOWERS AND THUNDERSTORMS PERIODICALLY. WEDNESDAY AND THURSDAY...HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT. COOLER BUT QUIET WEATHER IS EXPECTED. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...THIS AFTERNOON THROUGH SATURDAY... THIS AFTERNOON...MODERATE TO HIGH CONFIDENCE. MAINLY VFR CONDITIONS EXCEPT BRIEFLY LOWER IN VICINITY OF SCATTERED SHOWERS/TSTMS. SEA BREEZES ALONG THE COAST. TONIGHT...MODERATE TO HIGH CONFIDENCE. MAINLY VFR CONDITIONS EXCEPT PATCHY FOG IN THE TYPICALLY PRONE LOCATIONS LATE. SATURDAY...MODERATE CONFIDENCE. EXPECT A PERIOD OF FAIRLY STEADY RAIN ACROSS SOUTHERN AND EASTERN SECTIONS OF THE REGION WITH WIDESPREAD MVFR CIGS AND VSBYS. GENERALLY VFR ACROSS THE NW HALF OF THE AREA. KBOS TAF...HIGH CONFIDENCE IN VFR CONDITIONS THIS AFTERNOON AND TONIGHT. MOST TSTM ACTIVITY SHOULD OCCUR NW OF THE AIRFIELD BUT A LOW PROBABILITY EXISTS OF ONE MOVING ACROSS THE AIR FIELD. EAST SOUTHEAST SEA BREEZE SHOULD PERSIST THROUGH THE AFTERNOON AND THEN SHIFT TO BE FROM SW AFTER ABOUT 00Z. NW EDGE OF RAIN SHIELD MAY BE CLOSE TO BOS LATE SAT MORNING AND AFTERNOON. KBDL TAF...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS THIS AFTERNOON EXCEPT POSSIBLY BRIEFLY LOWER IN VICINITY OF ANY TSTMS. VFR CONDITIONS EXPECTED TONIGHT EXCEPT THERE COULD BE A FEW HOURS OF MVFR VSBYS IN FOG...ESPECIALLY IF THE IMMEDIATE AREA IS AFFECTED BY ANY SHOWERS/TSTMS THIS AFTERNOON. VFR CONDITIONS EXPECTED AT OUTSET SAT BUT RAIN SHIELD MAY COME JUST FAR ENOUGH NORTH FOR MVFR CIGS AND VSBYS. OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY... SATURDAY NIGHT THROUGH SUNDAY...MODERATE CONFIDENCE. MAINLY VFR NW...CHANCE FOR MVFR CIGS/VSBYS IN SCATTERED SHOWERS. MVFR CONDITIONS MORE PROBABLE TOWARDS EASTERN MA/RI IN -RA. MONDAY AND TUESDAY...MODERATE CONFIDENCE. MAINLY VFR. LOW PROBABILITY OF MVFR/IFR CONDITIONS IN SCT -SHRA/TSRA. COLD FRONT MOVES THROUGH SOUTHERN NEW ENGLAND TUESDAY. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...TODAY THROUGH SATURDAY... HIGH CONFIDENCE. UPPER LEVEL RIDGING EAST OF THE WATERS WILL KEEP WINDS/SEAS BELOW SCA ADVISORY THRESHOLDS THROUGH SATURDAY AFTERNOON. VISIBILITIES WILL GENERALLY BE GOOD...BUT SOME REDUCTIONS ARE POSSIBLE ON SATURDAY ACROSS THE SOUTHERN AND EASTERN WATERS IN RAIN. OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY... SATURDAY NIGHT AND SUNDAY...HIGH CONFIDENCE. QUIET BOATING WEATHER EXPECTED WITH HIGH PRESSURE OVER THE WATERS. RAIN IS LIKELY THROUGH SUNDAY WITH A WAVERING STATIONARY FRONT NEAR OR OVER THE WATERS. VISIBILITIES ARE LIKELY TO BE REDUCED IN FOG. MONDAY AND TUESDAY...HIGH CONFIDENCE. QUIET BOATING WEATHER EXPECTED. COLD FRONT MOVES OVER THE WATERS LATE TUESDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/RLG/THOMPSON NEAR TERM...FRANK/RLG/THOMPSON SHORT TERM...FRANK LONG TERM...RLG AVIATION...FRANK/RLG/THOMPSON MARINE...FRANK/RLG
Hazardous weather outlook, Aug 1, 3:28 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 328 AM EDT FRI AUG 1 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020730- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 328 AM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-020730- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 328 AM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 1, 12:57 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1257 PM EDT FRI AUG 1 2014
MAZ010-011-011745-
EASTERN HAMPDEN-EASTERN HAMPSHIRE-
1257 PM EDT FRI AUG 1 2014
...STRONG THUNDERSTORM IN WESTERN MASSACHUSETTS...
AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER SOUTHAMPTON...OR NEAR HOLYOKE...MOVING
NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WESTFIELD...HOLYOKE...AMHERST...NORTHAMPTON...SOUTH HADLEY...
EASTHAMPTON...BELCHERTOWN...GRANBY...SOUTHAMPTON...HADLEY...
HATFIELD...WESTHAMPTON AND PELHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4226 7274 4231 7274 4243 7249 4241 7248
4241 7244 4227 7234 4217 7275 4226 7279
TIME...MOT...LOC 1656Z 243DEG 17KT 4224 7271
JWDSpecial weather statement, Aug 1, 1:30 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
130 PM EDT FRI AUG 1 2014
MAZ010-011815-
EASTERN HAMPSHIRE-
130 PM EDT FRI AUG 1 2014
...STRONG THUNDERSTORM NEAR THE CONNECTICUT RIVER IN WESTERN
MASSACHUSETTS...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SOUTH HADLEY...OR NEAR HOLYOKE...MOVING
NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM...AS IT HEADS ACROSS HAMPSHIRE COUNTY
THROUGH 215 PM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...SOUTH HADLEY...EASTHAMPTON...BELCHERTOWN...
WARE...GRANBY...HADLEY AND PELHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4241 7245 4242 7240 4233 7235 4231 7236
4231 7234 4226 7231 4222 7261 4224 7262
4226 7260 4229 7260 4228 7263 4224 7265
4228 7268
TIME...MOT...LOC 1729Z 242DEG 15KT 4226 7263
JWDSpecial weather statement, Aug 1, 1:53 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
153 PM EDT FRI AUG 1 2014
MAZ004-026-NHZ011-015-011830-
NORTHWEST MIDDLESEX COUNTY-NORTHERN WORCESTER-CHESHIRE-WESTERN AND
CENTRAL HILLSBOROUGH-
153 PM EDT FRI AUG 1 2014
...STRONG THUNDERSTORM DEVELOPING IN NORTHERN WORCESTER COUNTY...
AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ROYALSTON...OR 8 MILES NORTHEAST OF
ORANGE...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM...AS IT HEADS TOWARD THE NEW HAMPSHIRE
BORDER BY 230 PM.
LOCATIONS IMPACTED INCLUDE...
FITCHBURG...GARDNER...ATHOL...WINCHENDON...LUNENBURG...TOWNSEND...
TEMPLETON...ASHBURNHAM...RINDGE...NEW IPSWICH...WILTON...ASHBY...
FITZWILLIAM...GREENVILLE...PHILLIPSTON...MASON...TEMPLE...ROYALSTON
AND SHARON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4264 7172 4260 7223 4261 7223 4264 7222
4266 7223 4266 7224 4267 7225 4269 7226
4285 7181
TIME...MOT...LOC 1752Z 252DEG 24KT 4267 7216
JWDSpecial weather statement, Aug 1, 3:03 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 303 PM EDT FRI AUG 1 2014 CTZ002-003-011945- TOLLAND-HARTFORD- 303 PM EDT FRI AUG 1 2014 ...STRONG THUNDERSTORM ON THE HARTFORD AND TOLLAND COUNTY LINE... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BOLTON...OR NEAR MANCHESTER...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM AS IT HEADS ACROSS SOUTH CENTRAL TOLLAND COUNTY. IN ADDITION...THIS STORM WILL PRODUCE MINOR URBAN FLOODING. TWO INCHES OF RAIN COULD FALL IN A SHORT TIME. A FLOOD ADVISORY REMAINS POSTED UNTIL 445 PM. LOCATIONS IMPACTED INCLUDE... MANCHESTER...GLASTONBURY...VERNON...MANSFIELD...COVENTRY...HEBRON... WILLINGTON...COLUMBIA...BOLTON AND ANDOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. AVOID FLOODED ROADS. && LAT...LON 4170 7250 4179 7252 4185 7223 4174 7220 TIME...MOT...LOC 1901Z 254DEG 11KT 4176 7245 JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:50 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 115 min |
| Aug 1, 3:03 PM EDT | Special Weather Statement | BOX | 42 min |
Nearby
Flash Flood Warnings in Connecticut, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.